Strathprints logo
Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

Continuations of Hermitian indefinite functions and corresponding canonical systems: an example

Langer, H. and Langer, M. and Sasvari, Z. (2004) Continuations of Hermitian indefinite functions and corresponding canonical systems: an example. Methods of Functional Analysis and Topology, 10 (1). pp. 39-53. ISSN 1029-3531

[img]
Preview
PDF (strathprints002184.pdf)
strathprints002184.pdf

Download (282kB) | Preview

Abstract

M. G. Krein established a close connection between the continuation problem of positive definite functions from a finite interval to the real axis and the inverse spectral problem for differential operators. In this note we study such a connection for the function f(t) = 1 − |t|, t - R, which is not positive definite on R: its restrictions fa := f|(−2a,2a) are positive definite if a ≤ 1 and have one negative square if a > 1. We show that with f a canonical differential equation or a Sturm-Liouville equation can be associated which have a singularity.

Item type: Article
ID code: 2184
Keywords: Hermitian indefinite functions, canonical systems, Sturm-Liouville equation, Mathematics
Subjects: Science > Mathematics
Department: Faculty of Science > Mathematics and Statistics
Depositing user: Strathprints Administrator
Date Deposited: 05 Jan 2007
Last modified: 21 Jul 2015 13:41
URI: http://strathprints.strath.ac.uk/id/eprint/2184

Actions (login required)

View Item View Item